3 doctors weighed in:

Can being sick(coughing, sneezing, diarrhea)cause you to get breakthrough bleeding and cramps even if you've taken bc pills perfectly?(no antibiotics)

3 doctors weighed in
Dr. Paul Daum
Obstetrics & Gynecology
2 doctors agree

In brief: Not likely

Any illness can alter your metabolism, but the most likely thing you have described would be diarrhea.
Diarrhea could result in malabsorption of the pill, (not absorbing it properly) and be kind of like missing a pill. That's not too likely, but if you would like to be really careful use a backup method of birth control this cycle, better safe than sorry.

In brief: Not likely

Any illness can alter your metabolism, but the most likely thing you have described would be diarrhea.
Diarrhea could result in malabsorption of the pill, (not absorbing it properly) and be kind of like missing a pill. That's not too likely, but if you would like to be really careful use a backup method of birth control this cycle, better safe than sorry.
Dr. Paul Daum
Dr. Paul Daum
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors